Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 27, 2014, 08:50:18 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 650507
  • Total Topics: 49666
  • Online Today: 195
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: ARVs and Tinnitus  (Read 2794 times)

0 Members and 1 Guest are viewing this topic.

Offline RyanNeil

  • Member
  • Posts: 9
    • FaceBook
ARVs and Tinnitus
« on: May 08, 2011, 09:29:24 PM »
Hi  :)

         My name is Ryan I am 33 (34 May 23rd) I tested + Sept 2004 and Just started Prezista, Truvada and Norvir April 10th 2011. I have had mild tinnitus (ringing in the ear) in my left ear since a cardiac even in 2003. I take my meds every day around 5pm with dinner. I have noticed that after an hour or 2 after taking my meds the ringing in my left ear gets 10Xs worse. Is this normal, do ARVs cause tinnitus or make it worse.
 I have even had to take an extra Klonopin here and there in the evening it seems to help.
 Is there any natural supplements that actually work for tinnitus?
  Just curious if anyone else has this problem.
Thanks Much,
 Ryan  ;)

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: ARVs and Tinnitus
« Reply #1 on: May 09, 2011, 01:53:53 AM »
Tinnitus is uncommonly reported as side effect of tenofovir, which is in Truvada, so maybe this is bringing the ringing on, if it is the ARVs.

- matt
"The object is to be a well patient, not a good patient"

Offline RyanNeil

  • Member
  • Posts: 9
    • FaceBook
Re: ARVs and Tinnitus
« Reply #2 on: May 12, 2011, 01:39:35 PM »
Thanks Matt  :)

Offline mecch

  • Member
  • Posts: 12,183
  • red pill? or blue pill?
Re: ARVs and Tinnitus
« Reply #3 on: May 12, 2011, 05:05:51 PM »
I noticed it after starting zoloft, big time. Then it faded.  I noticed it after starting Truvada but again it faded.
For me, any strong medicine you take daily... I think it takes awhile for some people's bodies to really adjust completely.  I hope it fades for you.
Also, can't you take it before bed and sleep through?
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline RyanNeil

  • Member
  • Posts: 9
    • FaceBook
Re: ARVs and Tinnitus
« Reply #4 on: May 13, 2011, 08:13:43 PM »
Thanks for the info and advice.  :)
  I tend to go to bed early most nights so taking my meds closer to the time I go to sleep (and take my sleeping pill) is a great idea. I go to the Dr. the 20th, going to bring it up and see what she says also.

Offline puuchai

  • Member
  • Posts: 15
Re: ARVs and Tinnitus
« Reply #5 on: May 18, 2011, 10:06:07 AM »
Hi Ryan.I just came across your thread,I have tinnitus 24/7 and with me it only takes 10-15 minutes after taking my meds and my heads screaching like crazy,before i got on meds i would say it was half as bad,tenofovir i think might be the one doing it,and i take bactrim in the mornings and that seems to also affect me badly,anyway,one good thing it stops me hearing the wife,(him indoors)lol, nagging at me..

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: ARVs and Tinnitus
« Reply #6 on: May 18, 2011, 04:22:06 PM »
What you taking besides Bactrim?

- matt
"The object is to be a well patient, not a good patient"

Offline puuchai

  • Member
  • Posts: 15
Re: ARVs and Tinnitus
« Reply #7 on: May 19, 2011, 06:19:42 AM »
Hi Matt,I am taking STOCRIN (efavirenz) 600mg  LAMIVIR (lamivudine) 150mg x2 and VIREAD (tenofovir) 300mg.
Plus dosulepin 75mg for depression.and just weaned myself off Lorazepam after 11 months.Thanks.


Offline CaptCarl

  • Member
  • Posts: 1,114
  • Located in the Palinsville subdivision, JesusLand
Re: ARVs and Tinnitus
« Reply #8 on: May 19, 2011, 10:20:37 AM »
Tinnitus is uncommonly reported as side effect of tenofovir, which is in Truvada, so maybe this is bringing the ringing on, if it is the ARVs.

- matt


So maybe this expains it for me. I have noticed that there is a constant ringing in my ears, it never completely goes away. Been that way for a few years now. Or maybe I'm just getting old...

CaptCarl
The only thing I can do straight is shoot..

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.